Texas, 2015

Hail and Damaging Winds in Texas, April 16, 2015

April 16, 2015 · NWS EWX · 9 events in 4 counties and zones

Scattered severe thunderstorms developed across the eastern two-thirds of the county warning area. These storms moved eastward across the area through the mid evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Scattered severe thunderstorms developed across the eastern two-thirds of the county warning area. These storms moved eastward across the area through the mid evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 16, 1:58 PM CST, 28 minutes earlier.

Area forecast discussion, Apr 16, 1:58 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT THU APR 16 2015

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A LOW OVER THE FOUR CORNERS
REGION WITH SOUTHWESTERLY FLOW ACROSS TEXAS. THE SUB-TROPICAL JET
WAS ACROSS NORTHERN MEXICO NOSING INTO SOUTH TEXAS NEAR LAREDO. AT
THE SURFACE HIGH PRESSURE CENTERED TO OUR NORTHEAST HAS THE WINDS
FROM THE SOUTHEAST BRINGING MOIST AIR TO THE REGION. DEW POINT
TEMPERATURES ARE GENERALLY IN THE MIDDLE TO UPPER 60S. THERE WAS A
STATIONARY FRONT STRETCHED FROM WESTERN KANSAS TO CENTRAL NEW
MEXICO TO SOUTHERN ARIZONA. A DRYLINE WAS BECOMING ESTABLISHED
OVER SOUTHEASTERN NEW MEXICO AND WESTERN TEXAS. THE UPPER LOW WILL
MOVE SLOWLY TO THE NORTHEAST DURING THIS PERIOD. THE SUB-TROPICAL
JET WILL MOVE AROUND TO THE EAST SIDE OF THE LOW AND WEAKEN. CAPE
VALUES THIS EVENING ARE FORECAST TO BE 2000-3000 J/KG AND BULK
SHEAR 30-40 KTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10PM FOR MOST OF THE EASTERN HALF OF OUR CWA. THE MAIN THREAT
WILL BE FROM DAMAGING WINDS AND LARGE HAIL WITH A SMALLER THREAT
FOR TORNADOES. STORMS SHOULD WEAKEN...BUT CONTINUE OVERNIGHT.
WITH THE SLOW MOVEMENT OF THE UPPER LOW FRIDAY AFTERNOON AND
EVENING ARE LOOKING LIKE A CONTINUED THREAT FOR SEVERE. A SHORT
WAVE TROUGH IS FORECAST TO MOVE THROUGH THE PATTERN AND TRIGGER
STORMS DURING THE AFTERNOON. INSTABILITY AND SHEAR WILL REMAIN
FAVORABLE FOR SEVERE THUNDERSTORMS. LOW LEVEL WINDS FROM THE
SOUTHEAST WILL KEEP SURFACE MOISTURE HIGH. CLOCKWISE TURNING
THROUGH THE VERTICAL COLUMN WILL SUPPORT ROTATING UPDRAFTS AND
POSSIBLY SUPERCELLS. MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND
LARGE HAIL WITH A LESSER TORNADO THREAT. BEST AREA WILL BE SOUTH
OF A GEORGETOWN TO DEL RIO LINE. THE SEVERE THREAT WILL CONTINUE
THROUGH THE EVENING AND DIMINISH OVERNIGHT.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
SATURDAY THE UPPER LOW WILL BEGIN TO OPEN INTO A WAVE AND THE
TROUGH WILL BECOME NEGATIVELY TILTED ACROSS THE CENTRAL AND
SOUTHERN PLAINS. MODELS CONTINUE TO FORECAST CAPE IN EXCESS OF
2000 J/KG AND SHEAR OF 30 TO 40 KTS. WE ARE IN THE SPC DAY 3
SLIGHT RISK FOR SATURDAY AFTERNOON AND EVENING. THE SEVERE THREAT
SHOULD END BY SUNDAY AS THE UPPER TROUGH BEGINS TO MOVE AWAY AND
THE FLOW BECOMES ZONAL. MOIST LOW LEVEL FLOW WILL CONTINUE THROUGH
MUCH OF THE WEEK WITH LOW CHANCES FOR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  80  63  81  62 /  70  50  60  40  40
AUSTIN BERGSTROM INTL AIRPORT  63  79  62  79  62 /  70  50  60  50  40
NEW BRAUNFELS MUNI AIRPORT     65  79  63  81  62 /  60  60  60  50  40
BURNET MUNI AIRPORT            63  78  60  79  59 /  70  50  50  40  40
DEL RIO INTL AIRPORT           67  80  63  83  59 /  30  60  30  30  10
GEORGETOWN MUNI AIRPORT        64  78  62  80  61 /  70  50  60  40  40
HONDO MUNI AIRPORT             66  79  62  81  61 /  40  70  50  50  30
SAN MARCOS MUNI AIRPORT        64  79  63  79  62 /  60  60  60  50  40
LA GRANGE - FAYETTE REGIONAL   66  80  66  79  64 /  70  70  60  50  40
SAN ANTONIO INTL AIRPORT       67  79  64  80  64 /  60  70  60  50  40
STINSON MUNI AIRPORT           66  80  64  80  63 /  50  70  60  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 16, 1:34 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 PM CDT THU APR 16 2015

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
234 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM...

SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM
FREDERICKSBURG TO SAN ANTONIO TO KARNES CITY. MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL CAN ALSO
BE EXPECTED... ESPECIALLY ALONG AND EAST OF INTERSTATE 35.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
RIO GRANDE PLAINS DURING THE EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CONTINUED RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTH CENTRAL TEXAS ON FRIDAY...ESPECIALLY SOUTH OF A DEL RIO TO
FREDERICKSBURG TO AUSTIN LINE. THE MAIN CONCERNS WILL BE LARGE
HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THESE STORMS MAY ALSO
PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 3 INCHES.

A SLIGHT RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN ON SATURDAY
ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS WILL BE
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY.

In the hours before

Local storm report, Apr 16, 2:05 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             LA VERNIA               29.35N  98.11W
04/16/2015  E0.70 INCH       WILSON             TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1500150

SBS
Special weather statement, Apr 16, 2:09 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT THU APR 16 2015

TXZ186>190-204>206-162100-
KENDALL TX-BEXAR TX-MEDINA TX-BLANCO TX-BANDERA TX-COMAL TX-
GILLESPIE TX-KERR TX-
309 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...NORTHEASTERN
MEDINA...KENDALL...SOUTHWESTERN BLANCO...CENTRAL BANDERA...
NORTHWESTERN BEXAR...SOUTHERN GILLESPIE AND EASTERN KERR COUNTIES
UNTIL 400 PM CDT...

AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF KERRVILLE
TO NEAR SISTERDALE TO NEAR HELOTES...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...COMFORT...BLANCO...
BANDERA...HUNT...HELOTES...FAIR OAKS RANCH...CANYON LAKE...
BULVERDE...INGRAM...STONEWALL...FLUGRATH...MOUNTAIN HOME...KERRVILLE
STATE PARK...WARING...PIPE CREEK AND WALNUT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3024 9838 2970 9833 2952 9878 2954 9882
      2987 9949 3024 9941 3026 9856
TIME...MOT...LOC 2004Z 246DEG 27KT 2998 9926 2999 9871 2960 9870

CP
Special weather statement, Apr 16, 2:10 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU APR 16 2015

TXZ225-162030-
LAVACA TX-
310 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAVACA COUNTY UNTIL
330 PM CDT...

AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUBLIME...OR 10 MILES EAST OF HALLETTSVILLE...MOVING NORTH AT 40 MPH.

HALF INCH HAIL...WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HALLETTSVILLE...SUBLIME...VIENNA AND VSETIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2932 9658 2932 9661 2935 9692 2962 9695
      2962 9685 2960 9684 2958 9684 2958 9679
      2934 9656
TIME...MOT...LOC 2009Z 198DEG 34KT 2943 9676

CP
Special weather statement, Apr 16, 2:13 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT THU APR 16 2015

TXZ223-162045-
GONZALES TX-
313 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 345
PM CDT...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMILEY...MOVING NORTH AT 30 MPH.

HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GONZALES...SMILEY...PALMETO...COST...BEBE...HAMON...WRIGHTSBORO...OAK
FOREST...SAMPLE...DILWORTH...MONTHALIA AND OTTINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2915 9756 2913 9762 2922 9772 2962 9763
      2951 9724
TIME...MOT...LOC 2013Z 199DEG 26KT 2921 9760

CP
Special weather statement, Apr 16, 2:18 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT THU APR 16 2015

TXZ207-162100-
GUADALUPE TX-
318 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GUADALUPE AND
SOUTHWESTERN CALDWELL COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF SEGUIN...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEGUIN...KINGSBURY...GERONIMO AND ZIPP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2955 9770 2940 9796 2948 9806 2979 9790
      2970 9774 2970 9773 2968 9770 2967 9770
      2967 9768 2965 9764
TIME...MOT...LOC 2017Z 217DEG 24KT 2947 9798

CP
Special weather statement, Apr 16, 2:24 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
324 PM CDT THU APR 16 2015

TXZ189-190-205-206-162100-
KENDALL TX-BEXAR TX-BLANCO TX-COMAL TX-
324 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR COMAL...SOUTHEASTERN KENDALL...
SOUTH CENTRAL BLANCO AND NORTH CENTRAL BEXAR COUNTIES UNTIL 400 PM
CDT...

AT 323 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAIR OAKS RANCH...OR 11 MILES SOUTHEAST OF BOERNE...MOVING NORTHEAST
AT 25 MPH.

NICKEL SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CANYON LAKE DAM...FAIR OAKS RANCH...CANYON LAKE...BULVERDE...
TIMBERWOOD PARK...BERGHEIM...TWIN SISTERS...FISCHER...GUADALUPE RIVER
STATE PARK...SPRING BRANCH...ANHALT...SPECHT STORE...CANYON CITY...
SATTLER AND STARTZVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2961 9857 2976 9869 3010 9836 2978 9811
TIME...MOT...LOC 2023Z 236DEG 21KT 2973 9856

CP

The radar

The Austin/San Antonio radar (KEWX), 58 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

7 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Blanco

When
April 16, 2:26 PM CST to 2:30 PM CST
Where
Blanco County, Blanco
Measured
1 in hail
Reported by
Public
Coordinates
30.100, -98.420

Quarter size hail was reported by the public in the city of Blanco.

Hail, Comal

When
April 16, 3:01 PM CST
Where
Comal County, 1.38 mi S of Wesson
Measured
1 in hail
Reported by
Public
Coordinates
29.830, -98.380

Quarter size hail was reported by the public in the city of Spring Branch.

Hail, Hays

When
April 16, 3:14 PM CST
Where
Hays County, 2.39 mi NNW of Driftwood
Measured
0.88 in hail
Reported by
Public
Coordinates
30.150, -98.050

Nickel size hail was reported by the public in northwestern Hays County.

Hail, Comal

When
April 16, 3:15 PM CST
Where
Comal County, 4.32 mi NNW of Dittlinger
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
29.730, -98.200

Golf ball size hail was reported at the residence of an NWS employee northwest of New Braunfels.

Hail, Comal

When
April 16, 3:30 PM CST
Where
Comal County, 3.08 mi WNW of Hunter
Measured
1 in hail
Reported by
NWS Employee
Coordinates
29.810, -98.080

Dime to quarter size hail was reported by an NWS employee north of the city of Gruene.

Hail, Hays

When
April 16, 3:45 PM CST
Where
Hays County, 6.34 mi WNW of San Marcos Lowman Ar
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
29.880, -98.050

Nickel size hail was reported along with heavy rain west of San Marcos.

Hail, Hays

When
April 16, 3:50 PM CST
Where
Hays County, 2.49 mi WSW of San Marcos
Measured
0.75 in hail
Reported by
Public
Coordinates
29.890, -97.940

Penny size hail was reported by the public on the Texas State University campus in San Marcos.

Thunderstorm Wind, Fayette

When
April 16, 6:03 PM CST
Where
Fayette County, 0.91 mi NW of Muldoon
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.830, -97.080

Multiple large trees were reported down due to high thunderstorm winds about 1 mile northwest of the city of Muldoon.

Thunderstorm Wind, Fayette

When
April 16, 6:11 PM CST
Where
Fayette County, 0.91 mi NW of La Grange
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
29.910, -96.880

Multiple large trees were downed blocking a roadway in the city of La Grange. Special equipment was required in order to move the trees off the road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571927, 571928, 571929, 571930, 571931, 571932, 571933, 571934, 571935.